Alert archive / North Carolina / Small Craft Advisories in 2016

Small Craft Advisory 23, NWS Wilmington, NC

April 4, 2016

NWS Wilmington, NC issued this small craft advisory at Apr 4, 2016, 3:15 AM EDT. It took effect at Apr 5, 2016, 12:00 AM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2016, 3:15 AM EDT (07:15 UTC)
In effect from
Apr 5, 2016, 12:00 AM EDT
Expired
Apr 6, 2016, 6:00 AM EDT
In force
30 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

360 
WHUS72 KILM 040715
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
315 AM EDT MON APR 4 2016

AMZ254-256-042000-
/O.NEW.KILM.SC.Y.0023.160405T0400Z-160406T0000Z/
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
315 AM EDT MON APR 4 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM
EDT TUESDAY.

* WINDS...NORTH 20 TO 30 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ250-252-042000-
/O.NEW.KILM.SC.Y.0023.160405T0400Z-160406T0600Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
315 AM EDT MON APR 4 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 AM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 AM
EDT WEDNESDAY.

* WINDS...NORTH 20 TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

9
7 follow-up statements
147 
WHUS72 KILM 041934
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
334 PM EDT MON APR 4 2016



AMZ254-256-050600-
/O.CON.KILM.SC.Y.0023.160405T0400Z-160406T0000Z/
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
334 PM EDT MON APR 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 8 PM EDT TUESDAY...

* WINDS...NORTH 20 TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ250-252-050600-
/O.CON.KILM.SC.Y.0023.160405T0400Z-160406T0600Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
334 PM EDT MON APR 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 2 AM EDT WEDNESDAY...

* WINDS...NORTH 15 TO 25 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
739 
WHUS72 KILM 050256
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1056 PM EDT MON APR 4 2016

AMZ254-256-051100-
/O.CON.KILM.SC.Y.0023.160405T0400Z-160406T0000Z/
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
1056 PM EDT MON APR 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
TUESDAY...

* WINDS...SOUTHWEST 15 TO 25 KT BECOMING WESTERLY AFTER MIDNIGHT.
  WINDS WILL FURTHER VEER TO THE NORTH AT 20 TO 30 KT WITH FEW
  GUSTS UP TO 35 KT...AFTER THE COLD FRONTAL PASSAGE PRIOR TO
  DAYBREAK TUESDAY...AND CONTINUE THROUGHOUT THE DAY ON TUESDAY.

* SEAS...4 TO 7 FEET...WITH A FEW 8 FOOTERS POSSIBLE ACROSS THE
  OUTER WATERS OFF CAPE FEAR. DOMINATING PERIODS WILL RANGE
  BETWEEN 5 AND 6 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ250-252-051100-
/O.CON.KILM.SC.Y.0023.160405T0400Z-160406T0600Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
1056 PM EDT MON APR 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 20 KT BECOMING WESTERLY AFTER MIDNIGHT.
  WINDS WILL FURTHER VEER TO THE NORTH AT 20 TO 25 KT WITH GUSTS
  UP TO 30 KT...AFTER THE COLD FRONTAL PASSAGE PRIOR TO DAYBREAK
  TUESDAY...AND CONTINUE THROUGHOUT THE DAY ON TUESDAY.

* SEAS...4 TO 7 FEET...WITH DOMINATING PERIODS RANGING BETWEEN 4
  AND 6 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

DOUGH
398 
WHUS72 KILM 050803
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
403 AM EDT TUE APR 5 2016

AMZ254-256-052000-
/O.CON.KILM.SC.Y.0023.000000T0000Z-160406T0000Z/
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
403 AM EDT TUE APR 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...NORTH 20 TO 30 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ250-252-052000-
/O.CON.KILM.SC.Y.0023.000000T0000Z-160406T0600Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
403 AM EDT TUE APR 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WINDS...NORTH 20 TO 30 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

9
423 
WHUS72 KILM 051922
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
322 PM EDT TUE APR 5 2016

AMZ254-256-060000-
/O.CON.KILM.SC.Y.0023.000000T0000Z-160406T0000Z/
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
322 PM EDT TUE APR 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...NORTH 20 TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ250-252-060600-
/O.CON.KILM.SC.Y.0023.000000T0000Z-160406T0600Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
322 PM EDT TUE APR 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WINDS...NORTH 20 TO 25 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
735 
WHUS72 KILM 052309
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
709 PM EDT TUE APR 5 2016

AMZ254-256-060015-
/O.CAN.KILM.SC.Y.0023.000000T0000Z-160406T0000Z/
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
709 PM EDT TUE APR 5 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS DOWNGRADED THE 
SMALL CRAFT ADVISORY TO A SMALL CRAFT SHOULD EXERCISE CAUTION.

NORTHEAST WINDS WILL BE UP TO 20 KT AND SEAS UP TO 5 FT TONIGHT.

$$

AMZ250-252-060600-
/O.CON.KILM.SC.Y.0023.000000T0000Z-160406T0600Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
709 PM EDT TUE APR 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WINDS...NORTHEAST 15 TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
27
058 
WHUS72 KILM 060237
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1037 PM EDT TUE APR 5 2016

AMZ250-252-061000-
/O.EXT.KILM.SC.Y.0023.000000T0000Z-160406T1000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
1037 PM EDT TUE APR 5 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

* WINDS...NORTHEAST 15 TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
27
364 
WHUS72 KILM 060947
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
547 AM EDT WED APR 6 2016

AMZ250-252-062000-
/O.EXP.KILM.SC.Y.0023.000000T0000Z-160406T1000Z/
/O.NEW.KILM.SC.Y.0024.160407T1200Z-160408T0700Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
547 AM EDT WED APR 6 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 3 AM EDT
FRIDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THURSDAY TO 3 AM
EDT FRIDAY.

* WINDS...SOUTH 20 TO 30 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ254-256-062000-
/O.NEW.KILM.SC.Y.0024.160407T1200Z-160408T0300Z/
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
547 AM EDT WED APR 6 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 11 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 11 PM EDT
THURSDAY.

* WINDS...SOUTHWEST 20 TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

9

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 4, 12:25 AM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Apr 4, 12:25 AM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1225 AM EDT MON APR 4 2016

.SYNOPSIS...
HIGH PRESSURE WILL PUSH OFFSHORE AS AN ARCTIC FRONT COMES IN
TONIGHT BRINGING COLD TEMPERATURES FOR TUESDAY. HIGH PRESSURE
WILL MOVE OFFSHORE WEDNESDAY BRINGING WARMER TEMPERATURES. THE
NEXT COLD FRONT WILL CROSS THE AREA WITH SHOWERS ON THURSDAY. A
RETURN TO WELL BELOW NORMAL TEMPERATURES WILL FOLLOW FOR THE END
OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 1230 AM MONDAY...NO SIGNIFICANT CHANGES TO THE FORECAST WITH
THIS EARLY MORNING NEAR-TERM UPDATE. DISCUSSION FROM 1000 PM
FOLLOWS...

SFC DEWPOINTS HAVE RECOVERED A GOOD DEAL THRU THE MID-EVENING HRS
AND ARE CURRENTLY BEING UNDER FORECAST BY BOTH MODELS AND IN-
HOUSE. THIS WILL LIKELY REQUIRE A 1 TO 3 DEGREE UPWARD ADDITION TO
THE CURRENT LOW TEMP FCST...ESPECIALLY WITH SFC TEMP/DEWPT SPREADS
ALREADY AT OR LESS THAN 5 DEGREES. THIS WILL HAVE A DOMINO EFFECT
TO RESTRUCTURE OVERNIGHT HRLY RHS AND APPARENT TEMPS. ALL OTHER
SENSIBLE WX ELEMENTS TO REMAIN AS IS.

PREVIOUS.......................................................
VARIOUS MODELS RH TIME HEIGHT DISPLAYS FOR LOCATIONS ACROSS THE
ILM CWA THRU MONDAY DAYBREAK...ALL INDICATE DRY CONDITIONS
THROUGHOUTTHE ATM COLUMN. MOISTURE IS EVEN LACKING FOR ANY HIGH-
LEVEL CIRRUS OCCURRENCE. THUS...CLEAR SKIES WILL PREVAIL. THE
BROAD CENTER OF HIGH PRESSURE CURRENTLY ACROSS THE FA WILL ALLOW
THE DEVELOPMENT OF A SFC BASED INVERSION AFTER SUNSET...WHICH WILL
LEAD TO WINDS DECOUPLING...IE. BECOMING CALM ACROSS THE FA. WITH
SUCH A LARGE RANGE BETWEEN SFC TEMPS AND SFC DEWPOINTS EARLY THIS
EVENING...THE EXCELLENT RADIATIONAL COOLING CONDITIONS WILL ALLOW
SFC TEMPS TO DROP QUICKLY THIS EVENING. MANY LOCATIONS WILL DROP
WELL INTO THE 40S AROUND MIDNIGHT...FOLLOWED BY A SLOW DECREASE TO
PRESCRIBED LOWS WHICH RANGE FROM THE UPPER 30S WELL INLAND...TO
THE LOW 40S ALONG THE IMMEDIATE COAST.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/...
AS OF 120 PM SUNDAY...A DEEP AND VERY PROGRESSIVE MID LEVEL
TROUGH WILL MOVE ACROSS THE AREA EARLY TUESDAY WITH VERY BLUSTERY
AND COLDER TEMPERATURES FOR TUESDAY INTO WEDNESDAY MORNING. THE
SHORTWAVE WILL BE VERY POTENT AND MOISTURE CHALLENGED AS IS USUAL
WITH ITS ORIGINS WELL INTO CANADA. CONTINUED TO ADVERTISE DRY
CONDITIONS BUT WOULD NOT RULE OUT A SPRINKLE OR TWO AND A GOOD
VIRGA SIGNATURE ON THE RADAR EARLY TUESDAY. MONDAY WILL BE WARMER
WITH A DECENT SOUTHWEST FLOW DEVELOPING AHEAD OF THE SYSTEM.
FINALLY...THE POTENTIAL FOR FROST REMAINS FOR WEDNESDAY MORNING
WITH THE OUTSIDE POSSIBILITY OF A BRIEF FREEZE EXTREME NORTHWEST
PARTS. I DID DROP TEMPERATURES A COUPLE OF DEGREES FROM THE
PREVIOUS FORECAST. AS USUAL IT WILL BE A TRICKY CALL ON EXACT
TEMPERATURES...LENGTH OF FREEZE (IF IT OCCURS) AND DOES FROST FORM
WITH SUCH A DRY PROFILE.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 3 PM SUNDAY...   CLOUDS WILL GRADUALLY INCREASE AS A SLIGHTLY
COOL WEDNESDAY AFTERNOON PROGRESSES DUE TO MOISTURE ADVECTION
RESULTING FROM HIGH PRESSURE MOVING OFF THE COAST. AS THIS CONTINUES
WEDNESDAY NIGHT EXPECT VERY MILD LOW TEMPERATURES AND A LATE NIGHT
CREEPING UP OF RAIN CHANCES. SHOWERS AND ISOLATED STORMS MOST LIKELY
EARLY THURSDAY WITH ARRIVAL OF COLD FRONT. BOUNDARY WILL MOVE
QUICKLY SO COOL AND DRY ADVECTION ALREADY WELL UNDERWAY BY MIDDAY.
LAGGING UPPER ENERGY COMES THROUGH AROUND DAYBREAK FRIDAY ALONG WITH
A SECONDARY PUSH OF COLDER AIR. BY SATURDAY MORNING AN IMPRESSIVE
COLD SHOT FIRMLY IN PLACE WITH 850MB 0C LINE APPROACHING NE FL AND
LOCAL VALUES -6 TO -10 C SOUTH TO NORTH. INLAND AGRICULTURAL
INTERESTS WILL LIKELY HAVE TO DEAL WITH A LIGHT FREEZE. SAVING
GRACE SHOULD BE THAT NW SURFACE WINDS DO NOT APPEAR TO DECOUPLE
(THESE SAME NORTHWEST WINDS MAY BRING CHILLY TEMPERATURES CLOSER
TO THE (MAINLY NC) COAST THAN WHAT CURRENT FORECAST INDICATES).
HIGH MOVES OVERHEAD SATURDAY MAKING FOR SHALLOW MIXING AND A
CHILLY THOUGH WIND- LESS DAY AND SATURDAY NIGHT SHOULD BE THE
RADIATIONAL COOLING NIGHT. FORTUNATELY BY THEN THERE SHOULD HAVE
BEEN ENOUGH MODIFICATION BY THE EARLY APRIL SUN TO PRECLUDE
ANOTHER FREEZE. TEMPS WARM BY ABOUT A CATEGORY ON SUNDAY BUT STILL
BELOW CLIMO.

&&

.AVIATION /06Z SUNDAY THROUGH FRIDAY/...
AS OF 06Z...VFR CONDITIONS WILL PREVAIL AREA-WIDE. HIGH PRESSURE
WILL BUILD NEARLY OVERHEAD EARLY THIS MORNING...WITH CALM WINDS
EXPECTED. MOISTURE PROFILES ARE WAY TOO DRY TO SUPPORT FOG.
INCREASING SOUTHWEST WINDS ARE EXPECTED AFTER SUNRISE. SKIES WILL
REMAIN NEARLY CLOUD FREE. SURFACE WINDS WILL DIMINISH AFTER
SUNSET.

EXTENDED OUTLOOK...MVFR CONDITIONS POSSIBLE WED NIGHT
WITH STRATUS AND THU WITH COLD FRONTAL PASSAGE...OTHERWISE VFR.

&&

.MARINE...
NEAR TERM/THROUGH TONIGHT/...
AS OF 1230 AM MONDAY...NO CHANGES TO THE FORECAST WITH THIS EARLY
MORNING NEAR-TERM UPDATE. DISCUSSION FROM 1000 PM FOLLOWS...

QUITE THE CHANGE FROM 24 HRS AGO IN RELATION TO BOTH WINDS AND
SIGNIFICANT SEAS ACROSS THE AREA WATERS. TONIGHT FEATURES THE
BROAD CENTER OF WEAK HIGH PRESSURE MOVING ACROSS THE AREA WATERS.
THE RELAXED SFC PG OVERNIGHT WILL ALLOW WIND SPEEDS TO FURTHER
SUBSIDE TO SINGLE DIGIT SPEEDS. WIND DIRECTIONS WILL BECOME
VARIABLE DUE TO THE BROAD CENTER OF THE HIGH MOVING OVERHEAD. WILL
ATTEMPT TO IDENTIFY A COMMON WIND DIRECTION FOR EACH MARINE ZONE
IN LIEU OF SAYING VARIABLE IN DIRECTION. SIGNIFICANT SEAS WILL
HOLD AROUND 2 FT...WITH A FEW LEFTOVER 3 FOOTERS OFF CAPE FEAR. A
LAZY 1 TO 2 FOOT SE GROUND SWELL AT 8 SECOND PERIODS REMAINS THE
DOMINANT PLAYER WITHIN THE SEAS SPECTRUM.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 120 PM SUNDAY...SOME RUGGED MARINE CONDITIONS COMING UP
FOR THE MARINE COMMUNITY AS A STRONG COLD FRONT AND ASSOCIATED
SHORTWAVE MOVE ACROSS THE WATERS EARLY TUESDAY. MONDAY IS HARMLESS
ENOUGH AHEAD OF THE FRONT WITH A SOUTHWEST FLOW OF 10-15 KNOTS.
BY EARLY TUESDAY MORNING IN THE WAKE OF THE FRONT A NORTH TO
NORTHWEST FLOW OF 20-25 KNOTS...MAYBE EVEN STRONGER FOR A FEW
HOURS DEVELOPS. CERTAINLY WELL WITHIN SMALL CRAFT CONDITIONS AND
DEPENDING ON TRENDS...A BRIEF GALE WARNING IS POSSIBLE. THE FLOW
RELAXES SOMEWHAT BY WEDNESDAY MORNING.

SEAS WILL FOLLOW THE WINDS RAMPING UP QUICKLY TUESDAY TO 6-8 FEET
ACROSS THE OUTER WATERS FOR A TIME...DROPPING BACK SOMEWHAT EARLY
WEDNESDAY.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 3 PM SUNDAY... LIGHT WINDS VEER CONSIDERABLY AS WEDNESDAY
PROGRESSES AND HIGH PRESSURE MOVES ITS AXIS FROM ONSHORE TO
OFFSHORE. THE RESULTING S TO SWRLY FLOW WILL THEN INCREASE LATE
WEDNESDAY NIGHT INTO THURSDAY AS THE APPROACH OF A FAST MOVING
COLD FRONT TIGHTENS THE GRADIENT. WIND AND/OR SEAS SHOULD REACH
ADVISORY LEVELS BY THURSDAY. THE FRONTAL PASSAGE WILL BRING A
QUICK TURN TO OFFSHORE FLOW WHICH MAY PUSH ADVISORY-WORTHY SEAS
OUT OF THE 20NM FORECAST ZONES THOUGH WIND SPEEDS MAY STILL
SATISFY CRITERIA. THESES OFFSHORE WINDS WILL NOT HAVE A LARGE
ENOUGH WINDOW TO RELAX THURSDAY NIGHT BEFORE A SECONDARY COLD
PUSH EARLY FRIDAY KEEPS ADVISORY FLAGS A-FLYIN'.

&&

.FIRE WEATHER...
AS OF 3 PM SUNDAY...INCREASED FIRE DANGER CONDITIONS EXPECTED
MONDAY AFTERNOON. WARMING TEMPERATURES MONDAY COMBINED WITH GUSTY
SOUTHWEST WINDS OF 20 TO 25 MPH IN THE AFTERNOON...WILL ELEVATE
FIRE DANGER CONDITIONS. ADDITIONALLY...RELATIVE HUMIDITY VALUES
WILL DROP TO 25 TO 30 PERCENT MONDAY AFTERNOON. OPEN BURNING IS
DISCOURAGED AND UNATTENDED FIRES COULD SPREAD UNPREDICTABLY
MONDAY AFTERNOON.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...TRA
NEAR TERM...DCH/TRA
SHORT TERM...SHK
LONG TERM...MBB
AVIATION...DL/TRA
Hazardous weather outlook, Apr 3, 7:33 PM EDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
733 PM EDT SUN APR 3 2016

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-042345-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
733 PM EDT SUN APR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-042345-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
733 PM EDT SUN APR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-042345-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
733 PM EDT SUN APR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

TUESDAY...
SMALL CRAFT ADVISORY CONDITIONS POSSIBLE.

WEDNESDAY NIGHT THRU FRIDAY...
SMALL CRAFT ADVISORY CONDITIONS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DCH

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:24 PM EDTFreeze WatchILMBladen, Pender, Robeson12 hr

Nearby

Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.